Alert archive / Mississippi / River Flood Warnings in 2017
River Flood Warning 44, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Jun 17, 2017, 7:46 AM CDT for Attala County, Holmes County, Mississippi. It took effect at Jun 17, 2017, 9:15 PM CDT. It was in force for 68 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2017, 7:46 AM CDT (12:46 UTC)
- In effect from
- Jun 17, 2017, 9:15 PM CDT
- Expired
- Jun 20, 2017, 5:30 PM CDT
- In force
- 68 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Attala County, MS, Holmes County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 88 km from the middle of the area, began a volume at 12:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Black River at West (WSTM6). The gauge peaked at 12.99 ft at Jun 18, 2017, 12:00 AM CDT.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07289350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
132
WGUS44 KJAN 171246
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
746 AM CDT Sat Jun 17 2017
...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi...
Big Black River At West affecting Attala and Holmes Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
most sites.
Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC007-051-181846-
/O.NEW.KJAN.FL.W.0044.170618T0215Z-170620T2230Z/
/WSTM6.1.ER.170618T0215Z.170618T1800Z.170620T1030Z.NO/
746 AM CDT Sat Jun 17 2017
The National Weather Service in Jackson has issued a
* Flood Warning for
The Big Black River At West
* from this evening to Tuesday afternoon.
* At 6:45 AM Saturday the stage was 12.2 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river will rise above flood stage tonight and will
continue to rise to near 16.0 feet early tomorrow afternoon.
* Impact...At 15.0 feet...Lowlands and agricultural land near the
river begin to flood.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Sun Mon Tue Crest Time Date
Upper Big Black River
West 15 12.2 Sat 07 AM 15.9 15.7 14.9 16.0 01 PM 06/18
&&
LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
3313 8969 3285 8987
$$2 follow-up statements
821
WGUS84 KJAN 180226
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
926 PM CDT Sat Jun 17 2017
...The Flood Warning continues for the following rivers in
Mississippi...
Big Black River At West affecting Attala and Holmes Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
most sites.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC007-051-190826-
/O.EXT.KJAN.FL.W.0044.000000T0000Z-170621T0130Z/
/WSTM6.1.ER.170618T1720Z.170619T0600Z.170620T1330Z.NO/
926 PM CDT Sat Jun 17 2017
...Flood Warning extended until Tuesday evening...
The Flood Warning continues for
The Big Black River At West
* until Tuesday evening.
* At 8:45 PM Saturday the stage was 13.0 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river will rise above flood stage early tomorrow
afternoon and will continue to rise to near 16.0 feet early Monday
morning. The river will fall below flood stage Tuesday morning.
* Impact...At 15.0 feet...Lowlands and agricultural land near the
river begin to flood.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Sun Mon Tue Crest Time Date
Upper Big Black River
West 15 13.0 Sat 09 PM 14.2 16.0 15.1 16.0 01 AM 06/19
&&
LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
3313 8969 3285 8987
$$659
WGUS84 KJAN 181331
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
831 AM CDT Sun Jun 18 2017
...The Flood Warning is cancelled for the following rivers
in Mississippi...
Big Black River At West affecting Attala and Holmes Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC007-051-181401-
/O.CAN.KJAN.FL.W.0044.000000T0000Z-170621T0130Z/
/WSTM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
831 AM CDT Sun Jun 18 2017
The Flood Warning is cancelled for
The Big Black River At West.
* At 7:45 AM Sunday the stage was 12.6 feet.
* Flood stage is 15.0 feet.
* Forecast...The river crested below flood stage at 13.0 feet. The
river will continue to fall.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Mon Tue Wed Crest Time Date
Upper Big Black River
West 15 12.6 Sun 08 AM 11.6 12.3 12.4 12.4 07 PM 06/20
&&
LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
3313 8969 3285 8987
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Jun 17, 6:04 AM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 17, 6:04 AM CDT, 1 hour 42 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 604 AM CDT Sat Jun 17 2017 .UPDATE... Updated for 12Z aviation discussion && .AVIATION... 12Z TAF discussion: Scattered -SHRA wl cont across the se affecting HBG this morning. Redevelopment of SHRA/TSRA is expected today generally along and east of I-55. MVFR- IFR cigs/vsbys wl occasionally be observed until 15Z this morning. After 15Z VFR conds are expected areawide away from isolated/scattered TSRA activity. VFR conds are expected this evening but IFR cigs are expected to develop by 10Z at most TAF sites. /22/ && .DISCUSSION... Today and tonight: local radars were still lit up early this morning along a line from Indianola to Jackson to Laurel where frequent lightning and heavy rainfall were noted. This activity was being maintained by a small closed low seen on water vapor imagery spinning over east central Mississippi. This feature is expected to track slowly south to the Mississippi/Alabama Gulf coast by this evening. This will result in the greatest pops today being carried over the southeast half of the CWA. Locally heavy rainfall will remain possible with the storms today and fall over soils that received abundant rainfall with yesterday's mcs. However, rainfall rates/amounts are not expected to be great enough to warrant a Flash Flood Watch this forecast package but wl need to be monitored especially over our southeast most zones. Lowest pops and warmest afternoon highs will be carried over our western zones where the eastern periphery of the 592dam ridge will continue to inhibit convection there. Normal highs run near 90F. Highs today will range from the lower 90s west to the upper 80s southeast. Convection in the southeast is expected to last into the evening but should end well before midnight. Morning lows will continue above normal in the lower 70s at most locations. /22/ Sunday into Monday: Unfortunately, it appears the potentially drying mid level ridge to our west will wield less influence than previously anticipated, and we've had to increase rain chances for Sunday as an upper disturbance is expected to be present over the region. Rain chances will increase further late Sunday night into Monday as an upper trough swings from the Northern Plains into the Midwest dragging a cold front into the area from the north. While there will be the typical risk we see this time of year for a strong storm or two during this time frame, lapse rates (and to some extent, deep layer shear) appear less impressive than they have been in recent days, even with the added low level forcing from the front. Thus we'll continue to hold off on highlighting severe potential in the HWO during this time frame for the time being. Tuesday and Wednesday: The front will stall just south of the area early next week then gradually begin to fall apart. Though there won't be a substantial change in temperatures behind the front, a somewhat drier airmass (more pronounced drop off in deep layer moisture than surface moisture) will move into the area. This will help limit rain chances to mainly the southern fringes of the area for the middle of the week. Thursday and Friday: As the front loses character, surface flow will turn back around to the south and dewpoints will creep back up into the 70s, bringing a return to diurnal convection over a larger portion of the area. There is a bit less certainty in this time frame, as some model solutions suggest an influx of tropical moisture providing better rain chances and others suggesting a more gradual uptick in moisture and more modest rain chances. For now, we'll maintain middle of the road isolated to scattered POPs in the forecast. /DL/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 89 73 90 74 / 52 9 32 17 Meridian 88 70 89 73 / 58 21 33 17 Vicksburg 91 74 91 74 / 26 4 26 17 Hattiesburg 88 72 91 72 / 59 21 39 17 Natchez 90 74 89 74 / 22 5 30 13 Greenville 91 75 90 73 / 25 11 27 51 Greenwood 90 74 89 73 / 29 11 30 50 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DL/22
Hazardous weather outlook, Jun 17, 4:30 AM CDT, 3 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 430 AM CDT Sat Jun 17 2017 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 180930- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 430 AM CDT Sat Jun 17 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. 21 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Tropical page... www.weather.gov/jan/tropical National Hurricane Center Home Page... www.nhc.noaa.gov/ Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jun 17, 3:24 AM CDT, 4 hours 22 minutes before
Special Weather Statement National Weather Service Jackson MS 324 AM CDT SAT JUN 17 2017 MSZ019-034-035-170930- Washington MS-Humphreys MS-Sunflower MS- 324 AM CDT SAT JUN 17 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SUNFLOWER... NORTHEASTERN WASHINGTON AND NORTH CENTRAL HUMPHREYS COUNTIES UNTIL 430 AM CDT... At 323 AM CDT, Meteorologists were tracking a strong thunderstorm near Indianola, moving south at 15 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Indianola around 330 AM CDT. Holly Ridge around 340 AM CDT. Inverness around 355 AM CDT. Tribbett around 400 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3327 9045 3328 9085 3355 9075 3355 9056 TIME...MOT...LOC 0823Z 006DEG 14KT 3349 9067 22
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:12 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Issaquena, Sharkey, Yazoo | 63 min |
| Jun 16, 7:35 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Warren, Yazoo | 55 min |
| Jun 16, 7:48 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 57 min |
| Jun 16, 7:53 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Issaquena, Warren | 67 min |
| Jun 16, 8:14 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jones, Simpson, Smith | 61 min |
| Jun 16, 8:24 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 66 min |
| Jun 16, 8:51 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Simpson, Smith | 54 min |
| Jun 16, 8:53 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Lincoln | 52 min |
| Jun 16, 9:00 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 49 min |
| Jun 16, 9:10 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 65 min |
| Jun 16, 9:12 PM CDT | Flash Flood Warning | JAN | Jones | 3 hr |
| Jun 16, 9:13 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar, Marion | 77 min |
| Jun 16, 9:47 PM CDT | Special Weather Statement | JAN | Franklin | 28 min |
| Jun 16, 9:59 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 3 hr |
| Jun 17, 12:19 AM CDT | Special Weather Statement | JAN | Holmes, Humphreys | 56 min |
| Jun 17, 12:23 AM CDT | Special Weather Statement | JAN | Madison, Rankin, Yazoo | 67 min |
| Jun 17, 1:29 AM CDT | Special Weather Statement | JAN | Jones | 46 min |
| Jun 17, 1:43 AM CDT | Special Weather Statement | JAN | Humphreys | 62 min |
| Jun 17, 3:24 AM CDT | Special Weather Statement | JAN | Sunflower | 66 min |
| Jun 17, 4:57 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 27 min |
Nearby
River Flood Warnings in Mississippi, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.